MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G55738
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510k#: k142688.Device evaluation: 1 unit of lot c1643583 of echo-hd-25-c was returned opened in its original packaging.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 07 feb 2020.The returned device lab findings and observations can be referred through the attached files.The distal tip of the needle was observed to be deformed.The distal end of the needle was found to be kinked at the notch area.Clarification was requested as follows; from evaluation the returned complaint device it seems an attempt was made at a puncture due to the needle damage observed at the needle tip.If a puncture was attempted was the stylet in place or was it removed prior to advancing into the target site reply was received as follows; thanks for your email.They use this needle fairly often without problems.They do not remove the stylet prior to puncture but may pull it back from the tip at times.Its hard to know and will be impossible to be certain about this on that particular procedure since was long time ago and they do not note whether they pulled back the stylet on puncture document review including ifu review prior to distribution, all echo-hd-25-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for echo-hd-25-c of lot number c1643583 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1643583.The notes section of the instructions for use, ifu0077-4, which accompanies this device instructs the user to inspect the device prior to use: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use" and "ensure the stylet is fully inserted when advancing the needle into the biopsy site there is evidence to suggest that the customer did not follow the instructions for use in relation to the use of the stylet (ifu0077-4).Root cause review: a definitive root cause could be attributed to user error as the stylet should not be partially removed prior to advancement of the needle into intended targeted site.As the stylet provides support to the needle for puncture this would have led to the distal end of the needle getting deformed and to the kink at the notch.This kink would then have resulted in the needle advancement issue out of the sheath.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Complaint called in by dm on (b)(6) 2020--did 15jan2020.As reported to customer relations: "trying to biopsy head of the pancreas, and they could not actuate the handle (needle would not come out).Another of the same gpn was used to complete procedure." additional information provided by dm on 16apr2020: "from evaluation the returned complaint device it seems an attempt was made at a puncture due to the needle damage observed at the needle tip.If a puncture was attempted, was the stylet in place? or was it removed prior to advancing into the target site? they use this needle fairly often without problems.They do not remove the stylet prior to puncture but may pull it back from the tip at times.Its hard to know and will be impossible to be certain about this on that particular procedure since was long time ago and they do not note whether they pulled back the stylet on puncture.Sorry, not much help".

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key10058999
Report Number3001845648-2020-00297
Device Sequence Number2861999
Product Code FCG
UDI-Device Identifier00827002557383
UDI-Public(01)00827002557383(17)220822(10)C1643583
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2022
Device Model NumberG55738
Device Catalogue NumberECHO-HD-25-C
Device Lot NumberC1643583
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2020
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2020
Initial Report FDA Received Date05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1